Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2007, 2:41 PM EDT for Perry County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 8, 2007, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Perry County, OH
The radar
The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:12 PM EDT | TSTM WND DMG | Roseville, OH | MULTIPLE LARGE TREES REPORTED DOWN IN CEMETERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 081841 SVRRLX OHC127-081915- /O.NEW.KRLX.SV.W.0030.070608T1841Z-070608T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST OHIO... * UNTIL 315 PM EDT * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW LEXINGTON...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROOKSVILLE PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL KENTUCKY...EASTERN OHIO AND MUCH OF WEST VIRGINIA. LAT...LON 3975 8232 3958 8225 3971 8203 3987 8208 $$ 13
2 follow-up statements
000 WWUS51 KRLX 081851 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 251 PM EDT FRI JUN 8 2007 OHC127-081915- /O.CON.KRLX.SV.W.0030.000000T0000Z-070608T1915Z/ PERRY OH- 251 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR PERRY COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW LEXINGTON...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROOKSVILLE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL KENTUCKY...EASTERN OHIO AND MUCH OF WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3975 8232 3958 8225 3971 8203 3987 8208 $$ 15
000 WWUS51 KRLX 081911 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 311 PM EDT FRI JUN 8 2007 OHC127-081921- /O.EXP.KRLX.SV.W.0030.000000T0000Z-070608T1915Z/ PERRY OH- 311 PM EDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY EXPIRES AT 315 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL KENTUCKY...EASTERN OHIO AND MUCH OF WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3975 8232 3958 8225 3971 8203 3987 8208 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:01 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 8, 2:01 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 201 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL PRECEDE THE FRONT. HIGH PRESSURE TAKES OVER FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ATMOSPHERIC FAVORABILITY FOR SEVERE IMAGES /LOCATED ON WEB/ SHOW A SPOKE OF BEST SEVERE SUPPORT MOVING INTO THE KY/OH/WV TRI STATE AREA 2 TO 3 PM...BUT MAIN AREA OF SEVERE SUPPORT BUILDS INTO SOUTHEAST OH/NORTHEAST KY ZONES 3 TO 5 PM. LOCAL WRF-NMM SEEMS TO HAVE BEST HANDLE ON DEWPOINTS...AND AM USING ITS ASSOCIATED ATMOSPHERIC FAVORABILITY FOR SEVERE GRIDS IN THIS ANALYSIS. BEST SUPPORT HAS A DIFFICULT TIME GETTING MUCH PAST THE OHIO RIVER THROUGH 5 PM...THOUGH SOME MODERATE SUPPORT EXISTS. GOOD CAPES WITH UPPER LEVEL SUPPORT THIS AFTERNOON INTO THIS EVENING WILL MEAN SEVERE WEATHER. FREEZING LEVEL IS HIGH SO THE BIGGEST THREAT WILL BE FOR WINDS. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... UPPER RIDGE RAPIDLY REBUILDS DURING SATURDAY OVER THE OHIO VALLEY AND CONTINUES INTO EARLY NEXT WEEK. LINGERING LOW LEVEL MOISTURE AND CLOUDS OVER THE SOUTHERN HALF OF OUR REGION EARLY SATURDAY WILL MIX OUT LATER IN THE MORNING...WITH MOSTLY CLEAR SKIES DOMINATING FROM THEN ON...RIGHT INTO EARLY NEXT WEEK. TEMPERATURES ON SATURDAY WILL FALL BACK TO NEAR NORMAL VALUES OF AROUND 80 DEGREES...BUT REBOUND QUICKLY BY SUNDAY TO ABOVE NORMAL VALUES WELL INTO THE 80S AS THE WARM UPPER RIDGE BUILDS. THIS REBUILDING UPPER HIGH DOES NOT LOOK TO BE QUITE AS HOT AS OUR RECENT EPISODE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PERIOD IS DOMINATED BY SLOWLY COLLAPSING OMEGA BLOCK PATTERN...WITH LARGE UNUSUALLY /FOR THIS TIME OF YEAR/ AMPLIFIED RIDGE GRADUALLY FLATTENING LATE IN THE WORKWEEK. MODELS DISAGREE SOMEWHAT ON EXACTLY WHEN RIDGE FLATTENS ENOUGH TO ALLOW WAVES TO PROGRESS THROUGH THE WESTERLY FLOW...AND WHEN SOUTHERLY RETURN FLOW GETS DEWPOINTS TO CREEP BACK UP. FOLLOWED HPC AND GUIDANCE LEAD ON WAITING UNTIL LATE WEDNESDAY INTO THURSDAY FOR INTRODUCTION OF LOW CHANCE POPS. TEMPS OVERALL ARE A FEW DEGREES SHY OF PREVIOUS FORECAST...AS THERE SEEMS TO BE BETTER CONSENSUS AMONG MODELS /ESPECIALLY GFS ENSEMBLE MEMBERS/ THAT AXIS OF THE AMPLIFIED RIDGE WILL REMAIN STALLED TO OUR WEST AS IT FLATTENS...INSTEAD OF SHIFTING OVER THE CWA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN ADVANCE OF COLD FRONT WHICH WILL PASS THROUGH TONIGHT. CIGS WILL LOWER TO MVFR THIS EVENING AS FRONT NEARS SPREADING FROM WEST TO EAST REACHING MOUNTAINS AROUND MIDNIGHT. CIGS WILL RISE IN THE WEST AS DRY AIR MOVES IN OVER NIGHT. WITH PRECIPITATION THIS AFTERNOON PATCHY FOG AND IFR CONDITIONS WILL BE AROUND 06Z TO 12Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/AAR NEAR TERM...MDP SHORT TERM...DB LONG TERM...KTB/MDP AVIATION...AAR
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 459 AM EDT FRI JUN 8 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 459 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN RISKS WITH THIS ACTIVITY WILL BE STRONG GUSTY WINDS...ALTHOUGH HAIL MAY ALSO OCCUR. THE BEST CHANCE FOR SEVERE WEATHER IS NEAR AND WEST OF THE OHIO RIVER LATE THIS AFTERNOON. IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jun 8, 1:25 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 125 PM EDT FRI JUN 8 2007 WVZ007>009-016>019-081745- ROANE WV-MASON WV-CALHOUN WV-JACKSON WV-WIRT WV-WOOD WV-RITCHIE WV- 125 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 124 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN WEST VIRGINIA...ACROSS PORTIONS OF JACKSON...WIRT...WOOD...AND NORTHERN ROANE COUNTIES. THE STORMS WERE MOVING TO THE NORTHEAST AT 35 MPH...AND WILL MOVE INTO NORTHERN CALHOUN AND WESTERN RITCHIE COUNTIES BY AROUND 145 PM MST. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE PETROLEUM...NUTTER FARM...SMITHVILLE...MACFARLAN...WALKER AND ROCKPORT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 1:49 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 149 PM EDT FRI JUN 8 2007 OHZ087-WVZ006-007-014-081830- LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV- 149 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 149 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF BARBOURSVILLE...OR ABOUT 6 MILES NORTHEAST OF PROCTORVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SOUTHSIDE...GRIMMS LANDING...ASHTON...FRAZIERS BOTTOM...GREEN BOTTOM AND SCOTTOWN. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, Jun 8, 2:04 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 204 PM EDT FRI JUN 8 2007 WVZ014-015-081845- KANAWHA WV-PUTNAM WV- 204 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 204 PM EDT...A STRONG THUNDERSTORM WAS OVER TEAYS VALLEY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LIBERTY... WINFIELD...SISSONVILLE...POCA...NITRO AND CROSS LANES. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 2:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT FRI JUN 8 2007 WVZ008-016-081900- ROANE WV-JACKSON WV- 233 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 233 PM EDT...A STRONG THUNDERSTORM WAS ABOUT 6 MILES NORTHEAST OF SISSONVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LEFT HAND...LOONEYVILLE...TARIFF...HARMONY...KENTUCK AND GANDEEVILLE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Special weather statement, Jun 8, 2:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT FRI JUN 8 2007 WVZ020-029>031-081900- GILMER WV-LEWIS WV-DODDRIDGE WV-HARRISON WV- 235 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 235 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS 12 MILES WEST OF WESTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...CAMDEN...ALUM BRIDGE...BALDWIN...TROY AND LINN. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM CLUSTER. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:22 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 23 min |
| Jun 8, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 37 min |
| Jun 8, 3:09 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Meigs, Vinton | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.